Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 31, 2021, 7:10 PM EDT for Stewart County, Webster County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 7:10 PM EDT (23:10 UTC)
- Expired
- Aug 31, 2021, 7:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Stewart County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 92 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
070
WWUS82 KFFC 312310
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Aug 31 2021
GAZ102-103-312345-
Stewart GA-Webster GA-
710 PM EDT Tue Aug 31 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND WESTERN WEBSTER COUNTIES THROUGH 745 PM EDT...
At 710 PM EDT...a strong thunderstorm was near Westville, or near
Lumpkin...moving east at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Troutman, Kimbrough,
Westville, Centerpoint and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8481 3193 8490
3206 8496 3220 8460 3219 8459 3219 8457
3196 8448 3194 8465 3193 8468 3192 8472
TIME...MOT...LOC 2310Z 252DEG 21KT 3201 8484
MAX HAIL SIZE...
MAX WIND GUST...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:50 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 31, 3:50 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 350 PM EDT Tue Aug 31 2021 .SHORT TERM /Tonight through Wednesday Night/... Remnants of Ida circulating over the TN Valley this afternoon and should drift northeast along the Appalachians overnight. Showers and thunderstorms should gradually diminish during the evening but will keep pops overnight...with highest pops lingering northeast. As the remnant low moves into the central Appalachians on Wednesday...decreasing shear and instability should support only slight chance/chance pops for much of the area. Increasing northwest flow aloft should help the forecast area dry out somewhat for Wednesday night...so have pops diminishing to less than 20 percent across the area. Radar trends show a temporary break for much of the area this afternoon...but stronger convection development seems to limited at this time. The Flash Flood Watch has been left as is. 41 .LONG TERM /Thursday through Tuesday/... By Thursday morning, the trough associated with the remnants of Ida has shifted off to our north and east and taken any remaining tropical moisture with it. A comparatively much drier airmass pushes south and overspreads our area by Friday as the fringes of an upper- level ridge centered over the Great Plains edges further eastward. PWATs drop to as low as 0-60-0.70", in the lowest 10% climatologically for this time of year. PoPs are effectively effaced as the ridge continues to broaden, preserving the bubble of dry air over the southeast US. We remain in a subsequent regime of northwest flow for the remainder of the week and throughout the weekend. Beginning early Sunday, models hint at a moisture gradient/frontal boundary advecting into CWA from the northeast. The Euro favors a stronger, more persistent gradient, while the GFS tapers its influence off more quickly before dissipating early Monday morning. As a result, slight to low-end chance PoPs filter back into the forecast for the start of the work week. 96 && AVIATION... 18Z Update... Expect periods of showers and a few thunderstorms into this evening as remnants of Ida move over the TN Valley. MVFR ceilings with spotty IFR should become mostly IFR after 02z...with some LIFR possible most taf sites. A gradual improving trend after 14z Wednesday. SSE winds 15 to 20kts with gusts to near 30kts becoming SW after 00z stil 10 to 15kts with some gusts overnight and continuing into Wednesday. //ATL Confidence...18Z Update... Medium on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 83 66 86 / 80 50 10 10 Atlanta 70 82 66 85 / 80 40 10 10 Blairsville 66 76 59 80 / 90 70 20 10 Cartersville 69 82 63 84 / 80 40 10 5 Columbus 71 88 68 87 / 80 40 10 5 Gainesville 69 81 65 84 / 90 50 10 10 Macon 72 88 67 89 / 70 40 10 10 Rome 70 84 64 85 / 90 30 10 5 Peachtree City 70 84 65 85 / 80 40 10 10 Vidalia 74 87 71 90 / 40 50 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday afternoon for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Floyd... Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Union...Walker...White...Whitfield. && SHORT TERM...41 LONG TERM....96 AVIATION...41
Hazardous weather outlook, Aug 31, 6:59 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 659 PM EDT Tue Aug 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 659 PM EDT Tue Aug 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch remains in effect for parts of north Georgia through tonight. The remnants of Ida will continue to bring showers to the area tonight. A few showers could produce brief gusty winds. Additional rainfall amounts of up to one inch are possible. An elevated flood threat will exist through Wednesday on creeks and streams that have received runoff from heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Storm chances diminish Wednesday but ongoing flood issues may be occurring due to today's heavy rain. The next chance for scattered thunderstorms return to parts of the area by the end of this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 31, 5:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 5 WSW TENNILLE 32.90N 82.89W
08/31/2021 WASHINGTON GA EMERGENCY MNGR
TREE DOWNED ON THE 800 BLOCK OF DIXON GROVE RD
&&
EVENT NUMBER FFC2100576
KMMLocal storm report, Aug 31, 6:02 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND DMG 4 NW DEEPSTEP 33.05N 83.02W
08/31/2021 WASHINGTON GA EMERGENCY MNGR
TREE DOWNED ON THE 1400 BLOCK OF N INDIAN TRAIL RD
&&
EVENT NUMBER FFC2100577
KMMLocal storm report, Aug 31, 6:08 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 S MCRAE 32.02N 82.91W
08/31/2021 TELFAIR GA EMERGENCY MNGR
TREE DOWNED AT DEEPSTEP RD AND PLEASANT GROVE RD
&&
EVENT NUMBER FFC2100578
KMMLocal storm report, Aug 31, 6:13 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 4 SSW WARTHEN 33.05N 82.82W
08/31/2021 WASHINGTON GA EMERGENCY MNGR
TREE DOWNED ON THE 700 BLOCK OF BUSSELL RD
&&
EVENT NUMBER FFC2100579
KMMLocal storm report, Aug 31, 6:18 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 6 W DAVISBORO 32.99N 82.70W
08/31/2021 WASHINGTON GA EMERGENCY MNGR
TREE DOWNED AT SUN HILL GRANGE RD AND NEW RD
&&
EVENT NUMBER FFC2100580
KMMSpecial weather statement, Aug 31, 7:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Aug 31 2021
GAZ102-103-312345-
Stewart GA-Webster GA-
710 PM EDT Tue Aug 31 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND WESTERN WEBSTER COUNTIES THROUGH 745 PM EDT...
At 710 PM EDT...a strong thunderstorm was near Westville, or near
Lumpkin...moving east at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Troutman, Kimbrough,
Westville, Centerpoint and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8481 3193 8490
3206 8496 3220 8460 3219 8459 3219 8457
3196 8448 3194 8465 3193 8468 3192 8472
TIME...MOT...LOC 2310Z 252DEG 21KT 3201 8484
MAX HAIL SIZE...
MAX WIND GUST...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:30 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Aug 30, 8:44 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Aug 30, 9:17 PM EDT | Special Weather Statement | FFC | Towns | 28 min |
| Aug 31, 8:26 AM EDT | Special Weather Statement | FFC | Carroll, Heard, Troup | 34 min |
| Aug 31, 11:35 AM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 25 min |
| Aug 31, 11:57 AM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Twiggs | 33 min |
| Aug 31, 12:13 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Putnam | 32 min |
| Aug 31, 12:27 PM EDT | Special Weather Statement | FFC | Laurens, Telfair, Wilkinson | 33 min |
| Aug 31, 12:30 PM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Aug 31, 12:43 PM EDT | Special Weather Statement | FFC | Baldwin, Clarke, Greene, Jackson, Morgan, Oconee and 1 more | 32 min |
| Aug 31, 1:00 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Washington | 30 min |
| Aug 31, 1:15 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 30 min |
| Aug 31, 1:18 PM EDT | Special Weather Statement | FFC | Greene, Madison, Oglethorpe | 27 min |
| Aug 31, 1:21 PM EDT | Special Weather Statement | FFC | Bartow | 24 min |
| Aug 31, 1:23 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 52 min |
| Aug 31, 1:41 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Aug 31, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Taliaferro, Warren | 36 min |
| Aug 31, 1:59 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 46 min |
| Aug 31, 2:23 PM EDT | Special Weather Statement | FFC | Wilkes | 37 min |
| Aug 31, 2:25 PM EDT | River Flood Warning | FFC | Whitfield | 3 days |
| Aug 31, 5:23 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Aug 31, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 35 min |
| Aug 31, 7:33 PM EDT | Tornado Warning | FFC | Lamar, Monroe, Upson | 27 min |
| Aug 31, 7:51 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 31, 7:58 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.